Volume 21, issue 6 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 27
Issue 7, 2497–2936
Issue 6, 2049–2496
Issue 5, 1657–2048
Issue 4, 1273–1655
Issue 3, 823–1272
Issue 2, 417–821
Issue 1, 1–415

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Boundaries and automorphisms of hierarchically hyperbolic spaces

Matthew Gentry Durham, Mark F Hagen and Alessandro Sisto

Geometry & Topology 21 (2017) 3659–3758
1 T Aougab, Uniform hyperbolicity of the graphs of curves, Geom. Topol. 17 (2013) 2855 MR3190300
2 W Ballmann, On the Dirichlet problem at infinity for manifolds of nonpositive curvature, Forum Math. 1 (1989) 201 MR990144
3 J A Behrstock, Asymptotic geometry of the mapping class group and Teichmüller space, Geom. Topol. 10 (2006) 1523 MR2255505
4 J Behrstock, M F Hagen, Cubulated groups: thickness, relative hyperbolicity, and simplicial boundaries, Groups Geom. Dyn. 10 (2016) 649 MR3513112
5 J Behrstock, M F Hagen, A Sisto, Hierarchically hyperbolic spaces, I: Curve complexes for cubical groups, preprint (2014) arXiv:1412.2171
6 J Behrstock, M F Hagen, A Sisto, Hierarchically hyperbolic spaces, II: Combination theorems and the distance formula, preprint (2015) arXiv:1509.00632
7 J Behrstock, M F Hagen, A Sisto, Asymptotic dimension and small-cancellation for hierarchically hyperbolic spaces and groups, preprint (2015) arXiv:1512.06071
8 J Behrstock, B Kleiner, Y Minsky, L Mosher, Geometry and rigidity of mapping class groups, Geom. Topol. 16 (2012) 781 MR2928983
9 N Bergeron, D T Wise, A boundary criterion for cubulation, Amer. J. Math. 134 (2012) 843 MR2931226
10 B H Bowditch, Cut points and canonical splittings of hyperbolic groups, Acta Math. 180 (1998) 145 MR1638764
11 B H Bowditch, Tight geodesics in the curve complex, Invent. Math. 171 (2008) 281 MR2367021
12 B H Bowditch, Uniform hyperbolicity of the curve graphs, Pacific J. Math. 269 (2014) 269 MR3238474
13 B H Bowditch, Large-scale rank and rigidity of the Weil–Petersson metric, preprint (2015)
14 B H Bowditch, Large-scale rank and rigidity of the Teichmüller metric, J. Topol. 9 (2016) 985 MR3620458
15 J F Brock, The Weil–Petersson metric and volumes of 3–dimensional hyperbolic convex cores, J. Amer. Math. Soc. 16 (2003) 495 MR1969203
16 J Brock, C Leininger, B Modami, K Rafi, Limit sets of Teichmüller geodesics with minimal nonuniquely ergodic vertical foliation, II, preprint (2016) arXiv:1601.03368
17 P E Caprace, Y Cornulier, N Monod, R Tessera, Amenable hyperbolic groups, J. Eur. Math. Soc. 17 (2015) 2903 MR3420526
18 P E Caprace, M Sageev, Rank rigidity for CAT(0) cube complexes, Geom. Funct. Anal. 21 (2011) 851 MR2827012
19 J Chaika, H Masur, M Wolf, Limits in 𝒫ℳℱ of Teichmüller geodesics, preprint (2014) arXiv:1406.0564
20 M T Clay, C J Leininger, J Mangahas, The geometry of right-angled Artin subgroups of mapping class groups, Groups Geom. Dyn. 6 (2012) 249 MR2914860
21 M Clay, K Rafi, S Schleimer, Uniform hyperbolicity of the curve graph via surgery sequences, Algebr. Geom. Topol. 14 (2014) 3325 MR3302964
22 C B Croke, B Kleiner, Spaces with nonpositive curvature and their ideal boundaries, Topology 39 (2000) 549 MR1746908
23 F Dahmani, V Guirardel, D Osin, Hyperbolically embedded subgroups and rotating families in groups acting on hyperbolic spaces, 1156, Amer. Math. Soc. (2017) MR3589159
24 R J Daverman, Decompositions of manifolds, 124, Academic Press (1986) MR872468
25 M J Dunwoody, M E Sageev, JSJ-splittings for finitely presented groups over slender groups, Invent. Math. 135 (1999) 25 MR1664694
26 M G Durham, The augmented marking complex of a surface, J. Lond. Math. Soc. 94 (2016) 933 MR3614935
27 M G Durham, S J Taylor, Convex cocompactness and stability in mapping class groups, Algebr. Geom. Topol. 15 (2015) 2839 MR3426695
28 R Edwards, Approximating certain cell-like maps by homeomorphisms, Notices Amer. Math. Soc 24 (1977)
29 A Eskin, H Masur, K Rafi, Large-scale rank of Teichmüller space, Duke Math. J. 166 (2017) 1517 MR3659941
30 B Farb, A Lubotzky, Y Minsky, Rank-1 phenomena for mapping class groups, Duke Math. J. 106 (2001) 581 MR1813237
31 B Farb, L Mosher, Convex cocompact subgroups of mapping class groups, Geom. Topol. 6 (2002) 91 MR1914566
32 K Fujiwara, Subgroups generated by two pseudo-Anosov elements in a mapping class group, I : Uniform exponential growth, from: "Groups of diffeomorphisms" (editors R Penner, D Kotschick, T Tsuboi, N Kawazumi, T Kitano, Y Mitsumatsu), Adv. Stud. Pure Math. 52, Math. Soc. Japan (2008) 283 MR2509713
33 K Fujiwara, P Papasoglu, JSJ-decompositions of finitely presented groups and complexes of groups, Geom. Funct. Anal. 16 (2006) 70 MR2221253
34 H Furstenberg, Noncommuting random products, Trans. Amer. Math. Soc. 108 (1963) 377 MR0163345
35 M Gromov, Hyperbolic groups, from: "Essays in group theory" (editor S M Gersten), Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
36 M F Hagen, The simplicial boundary of a CAT(0) cube complex, Algebr. Geom. Topol. 13 (2013) 1299 MR3071129
37 M F Hagen, Weak hyperbolicity of cube complexes and quasi-arboreal groups, J. Topol. 7 (2014) 385 MR3217625
38 M F Hagen, T Susse, Hierarchical hyperbolicity of all cubical groups, preprint (2016) arXiv:1609.01313
39 F Haglund, Isometries of CAT(0) cube complexes are semi-simple, preprint (2007) arXiv:0705.3386
40 U Hamenstädt, Word hyperbolic extensions of surface groups, preprint (2005) arXiv:math/0505244
41 U Hamenstädt, Geometric properties of the mapping class group, from: "Problems on mapping class groups and related topics" (editor B Farb), Proc. Sympos. Pure Math. 74, Amer. Math. Soc. (2006) 215 MR2264542
42 M Handel, L Mosher, Subgroups of mapping class groups, revisited, preprint (2010)
43 S Hensel, P Przytycki, R C H Webb, 1–slim triangles and uniform hyperbolicity for arc graphs and curve graphs, J. Eur. Math. Soc. 17 (2015) 755 MR3336835
44 C Horbez, A short proof of Handel and Mosher’s alternative for subgroups of Out(FN), Groups Geom. Dyn. 10 (2016) 709 MR3513113
45 V A Kaimanovich, H Masur, The Poisson boundary of the mapping class group, Invent. Math. 125 (1996) 221 MR1395719
46 M Kalantar, M Kennedy, Boundaries of reduced C–algebras of discrete groups, J. Reine Angew. Math. 727 (2017) 247 MR3652252
47 R P Kent IV, C J Leininger, Subgroups of mapping class groups from the geometrical viewpoint, from: "In the tradition of Ahlfors–Bers, IV" (editors D Canary, J Gilman, J Heinonen, H Masur), Contemp. Math. 432, Amer. Math. Soc. (2007) 119 MR2342811
48 R P Kent IV, C J Leininger, Shadows of mapping class groups: capturing convex cocompactness, Geom. Funct. Anal. 18 (2008) 1270 MR2465691
49 S P Kerckhoff, The asymptotic geometry of Teichmüller space, Topology 19 (1980) 23 MR559474
50 T Koberda, Right-angled Artin groups and a generalized isomorphism problem for finitely generated subgroups of mapping class groups, Geom. Funct. Anal. 22 (2012) 1541 MR3000498
51 C Leininger, A Lenzhen, K Rafi, Limit sets of Teichmüller geodesics with minimal non-uniquely ergodic vertical foliation, J. Reine Angew. Math. (2015)
52 C J Leininger, A W Reid, A combination theorem for Veech subgroups of the mapping class group, Geom. Funct. Anal. 16 (2006) 403 MR2231468
53 A Lenzhen, Teichmüller geodesics that do not have a limit in 𝒫ℳℱ, Geom. Topol. 12 (2008) 177 MR2377248
54 J Maher, G Tiozzo, Random walks on weakly hyperbolic groups, preprint (2014) arXiv:1410.4173
55 J Mangahas, Uniform uniform exponential growth of subgroups of the mapping class group, Geom. Funct. Anal. 19 (2010) 1468 MR2585580
56 J Mangahas, A recipe for shortword pseudo–Anosovs, Amer. J. Math. 135 (2013) 1087 MR3086070
57 A Marden, On finitely generated Fuchsian groups, Comment. Math. Helv. 42 (1967) 81 MR0217287
58 H Masur, Two boundaries of Teichmüller space, Duke Math. J. 49 (1982) 183 MR650376
59 H A Masur, Y N Minsky, Geometry of the complex of curves, I : Hyperbolicity, Invent. Math. 138 (1999) 103 MR1714338
60 H A Masur, Y N Minsky, Geometry of the complex of curves, II : Hierarchical structure, Geom. Funct. Anal. 10 (2000) 902 MR1791145
61 Y N Minsky, Extremal length estimates and product regions in Teichmüller space, Duke Math. J. 83 (1996) 249 MR1390649
62 L Mosher, Problems in the geometry of surface group extensions, from: "Problems on mapping class groups and related topics" (editor B Farb), Proc. Sympos. Pure Math. 74, Amer. Math. Soc. (2006) 245 MR2264544
63 S C Mousley, Non-existence of boundary maps for some hierarchically hyperbolic spaces, preprint (2016) arXiv:1610.07691
64 A Nevo, M Sageev, The Poisson boundary of CAT(0) cube complex groups, Groups Geom. Dyn. 7 (2013) 653 MR3095714
65 D Osin, Acylindrically hyperbolic groups, Trans. Amer. Math. Soc. 368 (2016) 851 MR3430352
66 P Przytycki, A Sisto, A note on acylindrical hyperbolicity of mapping class groups, preprint (2015) arXiv:1502.02176
67 K Rafi, Hyperbolicity in Teichmüller space, Geom. Topol. 18 (2014) 3025 MR3285228
68 A W Reid, Surface subgroups of mapping class groups, from: "Problems on mapping class groups and related topics" (editor B Farb), Proc. Sympos. Pure Math. 74, Amer. Math. Soc. (2006) 257 MR2264545
69 E Rips, Z Sela, Cyclic splittings of finitely presented groups and the canonical JSJ decomposition, Ann. of Math. 146 (1997) 53 MR1469317
70 A Sisto, Contracting elements and random walks, preprint (2011) arXiv:1112.2666
71 J Stallings, Group theory and three-dimensional manifolds, 4, Yale University Press (1971) MR0415622
72 W P Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. 19 (1988) 417 MR956596
73 W A Veech, Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards, Invent. Math. 97 (1989) 553 MR1005006
74 R C H Webb, A short proof of the bounded geodesic image theorem, preprint (2013) arXiv:1301.6187
75 W Woess, Boundaries of random walks on graphs and groups with infinitely many ends, Israel J. Math. 68 (1989) 271 MR1039474